MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101240
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during coil embolization procedure physician retracted the subject coil to do the repositioning and the coil prematurely detached inside the microcatheter.The all pieces of the coil (main coil and pusher wire) were retrieved with the guidecatheter and microcatheter as a whole unit.There was no clinical consequence to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Visual and microscopic testing revealed that the delivery wire and main coil were kinked.The returned main coil was found physically detached from the delivery wire with the traces of dried blood on the junction.A functional test could not be performed as the main coil was separated from the delivery wire.Dried blood was noted on the main coil which is indicative of insufficient flush.Based on analysis and additional information, no anomalies were found prior to use.Information available indicated that the device was not flushed properly during procedure.According to the target device for use "warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between the femoral sheath and guiding catheter, the 2-tip microcatheter and guiding catheters, and the 2 tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil".It is likely that insufficient flush may have contributed to the resistance which may have caused the main coil jamming, kinking and physical separation at the detachment zone during the device manipulation.Therefore, an assignable cause of use error will be assigned to the event.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5704330
Report Number3008881809-2016-00024
Device Sequence Number13506623
Product Code HCG
UDI-Device Identifier04546540711281
UDI-Public(01)04546540711281(17)180930(10)18595607
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberM0036101240
Device Lot Number18595607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date10/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1